Alert archive / New York / Gale Warnings in 2011
Gale Warning 29, NWS New York, NY
NWS New York, NY issued this gale warning at Dec 19, 2011, 3:40 AM EST. It took effect at Dec 19, 2011, 10:00 AM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2011, 3:40 AM EST (08:40 UTC)
- In effect from
- Dec 19, 2011, 10:00 AM EST
- Expired
- Dec 19, 2011, 10:55 PM EST
- In force
- 13 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
998 WHUS71 KOKX 190840 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 340 AM EST MON DEC 19 2011 ...STRONG WINDS AND ROUGH SEAS DEVELOP TODAY... ANZ350-353-192100- /O.UPG.KOKX.GL.A.0023.111219T1500Z-111220T0600Z/ /O.NEW.KOKX.GL.W.0029.111219T1500Z-111220T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 340 AM EST MON DEC 19 2011 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * LOCATION...COASTAL WATERS FROM FIRE ISLAND INLET TO MONTAUK POINT OUT 20 NM. * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS/WAVES...6 TO 8 FT. * TIMING...WIND GUSTS WILL DEVELOP QUICKLY LATE THIS MORNING AND CONTINUE THROUGH THIS EVENING. HIGHEST GUSTS AND SEAS EXPECTED IN THE LATE AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-355-192100- /O.CON.KOKX.SC.Y.0110.111219T1500Z-111220T0600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 340 AM EST MON DEC 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST TUESDAY... * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK TO FIRE ISLAND INLET OUT 20 NM...LONG ISLAND SOUND...NEW YORK HARBOR...AND SURROUNDING BAYS. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS/WAVES...3 TO 5 FT ON THE OCEAN...AND 2 TO 4 FT ON LONG ISLAND SOUND. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
371 WHUS71 KOKX 192056 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 356 PM EST MON DEC 19 2011 ...STRONG WINDS AND ROUGH SEAS THIS EVENING INTO TONIGHT... ANZ350-353-200500- /O.CON.KOKX.GL.W.0029.000000T0000Z-111220T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 356 PM EST MON DEC 19 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * LOCATION...COASTAL WATERS FROM FIRE ISLAND INLET TO MONTAUK POINT OUT 20 NM. * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS/WAVES...6 TO 9 FT. * TIMING...HIGHEST WIND GUSTS AND SEAS EXPECTED IN THE EVENING AND INTO THE FIRST PART OF TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ355-200500- /O.EXT.KOKX.SC.Y.0110.000000T0000Z-111220T1100Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 356 PM EST MON DEC 19 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST TUESDAY... * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK TO FIRE ISLAND INLET OUT 20 NM...LONG ISLAND SOUND...NEW YORK HARBOR...AND SURROUNDING BAYS. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS/WAVES...3 TO 5 FT. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR THIS EVENING AND OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-200500- /O.CON.KOKX.SC.Y.0110.000000T0000Z-111220T0600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 356 PM EST MON DEC 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND SURROUNDING BAYS. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS/WAVES...2 TO 4 FT ON LONG ISLAND SOUND. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
588 WHUS71 KOKX 200355 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1055 PM EST MON DEC 19 2011 ...STRONG WINDS AND ROUGH SEAS REST OF TONIGHT THROUGH TUESDAY MORNING... ANZ350-353-201200- /O.CAN.KOKX.GL.W.0029.000000T0000Z-111220T0600Z/ /O.EXB.KOKX.SC.Y.0110.111220T0400Z-111220T1600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1055 PM EST MON DEC 19 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...COASTAL WATERS FROM FIRE ISLAND INLET TO MONTAUK POINT OUT 20 NM. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT...BECOMING NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT EARLY TUESDAY MORNING. * SEAS/WAVES...6 TO 8 FT...BECOMING 4 TO 6 FT TUESDAY MORNING. * TIMING...HIGHEST WIND GUSTS AND SEAS EXPECTED THROUGH EARLY TUESDAY MORNING...WITH CONDITIONS DIMINISHING INTO MID DAY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-200600- /O.CON.KOKX.SC.Y.0110.000000T0000Z-111220T0600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1055 PM EST MON DEC 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND SURROUNDING BAYS. * WINDS...WEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS/WAVES...2 TO 4 FT ON LONG ISLAND SOUND. 1 TO 2 FT NEW YORK HARBOR...AND SURROUNDING BAYS. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR THROUGH MIDNIGHT...WITH DIMINISHING CONDITIONS INTO EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-201100- /O.CON.KOKX.SC.Y.0110.000000T0000Z-111220T1100Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1055 PM EST MON DEC 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK TO FIRE ISLAND INLET OUT 20 NM. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS/WAVES...4 TO 6 FT. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Dec 19, 12:59 AM EST, 2 hours 41 minutes earlier.
Area forecast discussion, Dec 19, 12:59 AM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1259 AM EST MON DEC 19 2011
.SYNOPSIS...
A HIGH PRESSURE RIDGE WILL DRIFT OVER THE REGION TONIGHT...AND
OFFSHORE ON MONDAY. A COLD FRONT WILL PASS MONDAY NIGHT. HIGH
PRESSURE BUILDS OVER THE AREA TUESDAY. A WARM FRONT APPROACHES
FROM THE SOUTH TUESDAY NIGHT...THEN LIFTS TO THE NORTH
WEDNESDAY...FOLLOWED BY A COLD FRONT WEDNESDAY NIGHT...AS AN AREA
OF LOW PRESSURE PASSES TO OUR NORTH. HIGH PRESSURE THEN BUILDS IN
TO OUR NORTH THURSDAY THROUGH SUNDAY...AS A COUPLE OF LOW PRESSURE
SYSTEMS PASS TO OUR SOUTH FRIDAY AND THEN LATE NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
HIGH PRESSURE CURRENTLY ALONG THE EAST COAST WILL CONTINUE TO
TRANSLATE SOUTH AND EAST EARLY THIS MORNING. SOME OBS IN CENTRAL
NJ REPORTING LIGHT SW WINDS...INDICATING SW FLOW WILL DEVELOP OVER
THE NEXT FEW HOURS. HIGH AND MID LEVEL CLOUDS OVER UPSTATE NY ARE
MOVING TOWARDS THE AREA BUT DUE TO THE DRY AIR IN PLACE...ONLY
HIGH CLOUDS EXPECTED EARLY THIS MORNING.
TEMP FORECAST ON TRACK WITH JUST MINOR ADJUSTMENTS MADE AT 0530Z. WITH
A SW FLOW BUILDING IN BEHIND THE HIGH PRESSURE EARLY MONDAY
MORNING...TEMPERATURES IN THE NYC METRO AREA AND ON LONG ISLAND
COULD EXPERIENCE A QUICKER WARMING THAN OTHER AREAS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY NIGHT/...
LOW PRES OVER ONTARIO WILL RACE EWD ON MON UNDER THE INFLUENCE OF
A STRENGTHENING 120KT H3 JET. AS THE ASSOCIATED COLD FRONT
APPROACHES...THE PRES GRAD WILL TIGHTEN...ALLOWING FOR INCREASING
WSW WINDS DURING THE DAY. SUSTAINED WINDS WILL MAX OUT IN THE
15-20KT RANGE WITH SOME GUSTS TO AROUND 30KT. STRONGEST WINDS WILL
BE ALONG THE S SHORES. 12Z OKX SOUNDING INDICATED 0.14 INCHES OF
PW...SO THE FCST WILL BE KEPT DRY DURING THE DAYTIME HOURS WITH
MOISTURE TRANSPORT VECTORS NOT REACHING THE CWA TIL AROUND 00Z
TUE. TEMPS WARMER THAN SUN DUE TO BETTER MIXING ALL AREAS AND AN
ONSHORE COMPONENT ON THE COASTS.
THE COLD FRONT PASSES MON NGT. 12Z MODELS IN GOOD AGREEMENT WITH
THIS. MOISTURE REMAINS EXTREMELY LIMITED...BUT ENOUGH LAKE MOISTURE
MAY ALLOW FOR A FEW SPRINKLES AND/OR FLURRIES. HAVE RETAINED THIS
WEATHER IN THE GRIDS. BL TOO WARM FOR FLAKES NEAR THE COASTS
INITIALLY...BUT AT THE CWA GETS INTO THE RR QUAD OF THE H3 170 PLUS
KT H3 JET AFT MIDNIGHT...A FEW FLURRIES POSSIBLE POST FRONTAL ACROSS
ALL AREAS. MOS WAS IN GOOD AGREEMENT FOR TEMPS...SO A BLEND WAS
USED.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE GFS IS MORE PROGRESSIVE THAN THE NAM/ECMWF/SREF WITH THE SYSTEM
IMPACTING THE REGION MID WEEK...AS IS ITS BIAS...SO USED A BLEND OF
THE SLOWER SOLUTIONS TUESDAY THROUGH WEDNESDAY. WEDNESDAY NIGHT
THROUGH CHRISTMAS DAY...THERE ARE QUITE A BIT OF DIFFERENCES BETWEEN
THE GFS AND ECMWF IN HOW THEY HANDLE THE NEXT SYSTEM EJECTING FROM
THE SW U.S. AND ITS INTERACTION WITH THE NORTHERN STREAM. DUE TO
BETTER RUN TO RUN CONSISTENCY AND BETTER OVERALL VERIFICATION IN THE
LONG TERM...LEANED HEAVILY TOWARDS THE ECMWF WEDNESDAY NIGHT THROUGH
SUNDAY.
RIDGING BUILDS INTO THE AREA TUESDAY/TUESDAY NIGHT...THEN SLIDES
OFFSHORE WEDNESDAY AS A SOUTHERN STREAM TROUGH LIFTS INTO THE UPPER
OHIO RIVER VALLEY...THIS TROUGH WILL SUPPORT A SURFACE LOW TRACKING
TO OUR NORTH WEDNESDAY.
TUESDAY SHOULD BE DRY UNDERNEATH THE RIDGE BUILDING IN. OVER RUNNING
SETS UP TUESDAY NIGHT...AHEAD OF A SURFACE AND 850 HPA WARM
FRONT...EXPECT LIGHT PRECIPITATION TO GRADUALLY DEVELOP FROM SW TO
NE FROM TUESDAY NIGHT INTO WEDNESDAY MORNING. LOW LEVEL THERMAL
PROFILES SUPPORT RAIN ACROSS NYC METRO/LONG ISLAND WITH A WINTRY
MIX...INCLUDING POSSIBLY SOME FREEZING RAIN ACROSS THE
INTERIOR...BEFORE CHANGING TO ALL RAIN AS THE WARM FRONT LIFTS TO
THE NORTH WEDNESDAY MORNING. 40-50 KT LOW LEVEL JET MOVES IN BY
WEDNESDAY AFTERNOON SUPPORTING MORE WIDESPREAD RAIN.
THE AFOREMENTIONED TROUGH LIFT JUST OVER THE REGION WEDNESDAY
NIGHT...ALLOWING PRECIPITATION TO TAPER OFF FROM W TO E BY THURSDAY
MORNING - STILL CARRY SLIGHT CHANCE POPS THURSDAY MORNING AS THERE
HAS BEEN SOME UNCERTAINTY IN TIMING OF THE SYSTEM...WITH SOME
SUGGESTIONS IT COULD END UP A TAD SLOWER THAN CURRENTLY FORECAST.
RIDGING BUILDS IN THURSDAY WITH ITS AXIS SLIDING OFFSHORE THURSDAY
NIGHT. FOLLOWING THE ECMWF...IT APPEARS THAT THE SHEARING TROUGH
FORECAST TO LIFT OUT OF BAJA CA WEDNESDAY...APPROACHES BY LATE
THURSDAY NIGHT...THEN CROSSES ON FRIDAY...WITH AN ASSOCIATED
COASTAL LOW PASSING TO THE SOUTH ALONG A STALLED FRONTAL BOUNDARY.
LOW LEVEL THERMAL PROFILES SUGGEST SNOW OR RAIN/SNOW ACROSS NORTHERN
ZONES AND RAIN ACROSS SOUTHERN ZONES BY LATE THURSDAY NIGHT...WITH
PRECIPITATION TRANSITIONING TO ALL RAIN DURING THE DAY ON FRIDAY ON
THE NORTHERN TIER. THERE IS QUITE A BIT OF UNCERTAINTY WITH THIS
SYSTEM...WITH SOME POTENTIAL IT COULD END UP MISSING US ENTIRELY TO
THE SOUTH.
FRIDAY NIGHT AND SATURDAY WILL FEATURE SW FLOW ALOFT...WITH SOME
EMBEDDED SHORTWAVES. THESE WARRANT SLIGHT CHANCE POPS FOR NOW...BUT
MORE THAN LIKELY WILL BE DRY.
THE NEXT POTENTIAL SYSTEM IMPACTS THE REGION LATE CHRISTMAS
EVE/CHRISTMAS DAY...THIS TIME EJECTING FROM NEAR THE FOUR CORNERS
REGION AROUND THURSDAY. LIKE THE SYSTEM FOR FRIDAY...THE SURFACE LOW
WILL TRACK TO THE SOUTH...THE QUESTION IS HOW FAR. FOLLOWING THE
ECMWF...HAVE SLIGHT CHANCE POPS FOR LIGHT SNOW DEVELOPING ACROSS
MOST ZONES LATE SATURDAY NIGHT...AND CONTINUING INTO SUNDAY
MORNING...THEN CHANGING TO RAIN IN THE AFTERNOON. ONCE AGAIN - LOW
CONFIDENCE AT THIS TIME.
NEAR NORMAL TEMPERATURES ARE EXPECTED TUESDAY...THEN ABOVE NORMAL
TEMPERATURES TUESDAY NIGHT THROUGH THURSDAY NIGHT. NEAR NORMAL
TEMPERATURES ARE FORECAST FRIDAY-SUNDAY.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
HIGH PRESSURE OVER THE AREA DRIFTS SOUTH AS A COLD FRONT APPROACHES.
THE FRONT MOVES THROUGH THE TERMINALS LATE MONDAY NIGHT.
VFR. LIGHT AND VARIABLE WINDS BECOME SOUTHWEST LATE. GUSTS DEVELOP
AFTER 15Z MONDAY AND PEAK IN THE EARLY TO MID AFTERNOON 20 TO 25 KT.
OUTLOOK FOR 06Z TUESDAY THROUGH FRIDAY...
MONDAY NIGHT...VFR. WEST WINDS SHIFT TO NORTHWEST BEHIND A COLD
FRONT.
TUESDAY...VFR.
TUESDAY NIGHT AND WEDNESDAY...SUB VFR IN RAIN...A WINTRY MIX
POSSIBLE INLAND LATE TUESDAY NIGHT. BECOMING VFR WEDNESDAY NIGHT.
THURSDAY...VFR.
FRIDAY...SUB-VFR POSSIBLE.
&&
.MARINE...
LIGHT WINDS TNGT AS HIGH PRES BUILDS OVER THE WATERS. THE HIGH
DRIFTS E OF THE CSTL WATERS MON...ALLOWING FOR A TIGHTENING PRES
GRAD TO DEVELOP THRU THE DAY AS A COLD FRONT APPROACHES FROM THE W.
STRENGTHENING WSW WINDS WILL BE THE RESULT. SCA WILL REMAIN IN
EFFECT FOR ALL WATERS EXCEPT FOR THE ERN OCEAN...WHERE THE GALE
WATCH WILL BE RETAINED. WINDS WEAKEN INVOF THE FRONT
OVERNIGHT...THEN VEER TO THE NW BEHIND THE FRONT EARLY TUE MRNG.
SCA LEVEL SEAS COULD LINGER INTO TUESDAY ON THE FAR EASTERN COASTAL
WATERS...OTHERWISE SUB-SCA CONDITIONS ARE EXPECTED TUESDAY AND
TUESDAY NIGHT. SOUTHERLY FLOW AHEAD OF A STORM SYSTEM
WEDNESDAY...SHOULD AT LEAST BUILD SEAS ON THE COASTAL OCEAN WATERS
TO SCA LEVELS...WITH GUSTY WINDS CONTINUING THEM AT SCA LEVELS INTO
THURSDAY. THERE IS SOME POTENTIAL FOR SCA LEVEL GUSTS ON ALL WATERS
WEDNESDAY-THURSDAY...BUT NOT QUITE CONFIDENT ENOUGH TO GO WITH THIS
IN THE FORECAST AT THIS TIME.
FOR NOW GOING WITH SUB-SCA CONDITIONS ON FRIDAY WITH A COASTAL LOW
PASSING TO THE SOUTH...BUT THERE IS MUCH UNCERTAINTY IN THIS.
&&
.HYDROLOGY...
TRACE AMOUNTS OF PCPN ARE POSSIBLE MON NGT.
THERE IS THE POTENTIAL FOR AROUND A 1/4 TO 1/2 AN INCH OF LIQUID
EQUIVALENT TO FALL OVER THE REGION FROM TUESDAY NIGHT INTO WEDNESDAY
NIGHT. SOME OF THIS SHOULD FALL AS FROZEN PRECIPITATION ACROSS
MAINLY NORTHERN INTERIOR ZONES INTO WEDNESDAY MORNING. NO
SIGNIFICANT HYDROLOGIC IMPACT IS CURRENTLY EXPECTED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 1 AM EST
TUESDAY FOR ANZ330-335-338-340-345-355.
GALE WATCH FROM 10 AM EST THIS MORNING THROUGH LATE TONIGHT
FOR ANZ350-353.
&&
SYNOPSIS...JMC/MALOIT
NEAR TERM...KCS
SHORT TERM...JMC/LN
LONG TERM...MALOIT
AVIATION...MET
MARINE...JMC/MALOIT
HYDROLOGY...JMC/MALOITHazardous weather outlook, Dec 18, 3:43 PM EST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 343 PM EST SUN DEC 18 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-190900- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 343 PM EST SUN DEC 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-355-190900- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 343 PM EST SUN DEC 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-190900- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 343 PM EST SUN DEC 18 2011 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. JMC
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.